Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 8, NWS Atlanta, GA

January 3, 2020Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 3, 2020, 9:38 PM EST for Gwinnett County, Georgia. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Jan 3, 2020, 9:38 PM EST (02:38 UTC)
Expired
Jan 4, 2020, 6:33 AM EST
In force
9 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 8.63 ft at Jan 4, 2020, 12:00 AM EST.

actionminormoderate51001/0401/05
Action stage
7 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

227 
WGUS42 KFFC 040238
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
938 PM EST Fri Jan 3 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Suwanee Creek near Suwanee affecting Gwinnett County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC135-040830-
/O.NEW.KFFC.FL.W.0008.200104T0238Z-200104T0830Z/
/SWEG1.1.ER.200104T0230Z.200104T0230Z.200104T0230Z.NO/
938 PM EST Fri Jan 3 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Suwanee Creek near Suwanee.
* Through late tonight.
* At 915 PM Friday the stage was 8 feet...and rising.
* Flood stage is 8 feet.
* The river will continue to fall to below flood stage by early Saturday morning.
* At 8 feet...Flood Stage is reached. Minor flooding begins along 
  the creek upstream and downstream from the gage at U S Highway 23 
  or Buford Highway. Portions of the Suwanee Creek Park off of 
  Suwanee Creek Trail begin to flood to Martin Farm Road. This will 
  also include areas behind the Suwanee Elementary School and the 
  George Pierce Park.

  

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$
3 follow-up statements
673 
WGUS82 KFFC 040526
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1226 AM EST Sat Jan 4 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Suwanee Creek near Suwanee affecting Gwinnett County 

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 


GAC083-TNC065-041925-
/O.CON.KFFC.FL.W.0001.000000T0000Z-200105T0321Z/
/ENGG1.1.ER.200103T0252Z.200103T1330Z.200104T2121Z.UU/
1226 AM EST Sat Jan 4 2020

The Flood Warning continues for  
The Lookout Creek near New England.
* Until this evening.
* At 12 AM Saturday the stage was 15.1 feet and falling.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 12 feet.
* The creek will continue falling, dropping below flood stage late 
  Saturday afternoon. 
* At 15 feet, minor flooding continues along Sells Lane in Trenton, 
  Mason Road near Rising Fawn and Creek Road near New England. These 
  roads and other roads with creeks flowing into Lookout Creek will 
  be flooded causing the roads to be closed with water a few feet 
  deep on portions of the roadway. Also minor flooding will continue 
  downstream as the creek crosses the Tennessee border into the 
  Tiftona area.
  

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

GAC117-121-041925-
/O.CON.KFFC.FL.W.0002.000000T0000Z-200105T2000Z/
/APHG1.1.ER.200103T0054Z.200104T0600Z.200105T1400Z.NO/
1226 AM EST Sat Jan 4 2020

The Flood Warning continues for  
The Big Creek near Alpharetta.
* Until Sunday afternoon.
* At 1145 PM Friday the stage was 8.8 feet and falling.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 7 feet.
* The river will continue falling, dropping below flood stage Sunday 
  morning.
* Between 8 and 9 feet, minor flooding continues in the woodlands 
  and fields along the creek from near Cumming in south Forsyth 
  County to Alpharetta and Roswell in north Fulton County. Portions 
  of The Big Creek Greenway will have minor flooding with 1 to 2 
  feet of water. Most of the walking and biking paths will be 
  closed, especially upstream and downstream from the gage on 
  Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA 
  Campground off Preston Ridge Road will also be flooded.
  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC135-041925-
/O.EXT.KFFC.FL.W.0008.000000T0000Z-200104T2053Z/
/SWEG1.1.ER.200104T0230Z.200104T1100Z.200104T1453Z.NO/
1226 AM EST Sat Jan 4 2020

...Flood Warning extended until this afternoon...
The Flood Warning continues for
  The Suwanee Creek near Suwanee.
* Until this afternoon.
* At 1215 AM Saturday the stage was 8.6 feet and rising.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 8 feet.
* The river will continue rising reaching near 8.7 feet early this 
  morning, then begin falling. The river will fall below flood stage 
  by this afternoon.
* between 8 and 9 feet, minor flooding occurs along the creek upstream 
  and downstream from the gage at U S Highway 23, or Buford Highway. 
  Portions of the Suwanee Creek Park off of Suwanee Creek Trail will 
  be flooded to Martin Farm Road. Much of the Suwanee Creek Greenway 
  and trails are flooded from the Suwanee Creek Park to George Pierce 
  Park with minor flooding behind the Suwanee Elementary School. 

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$
921 
WGUS82 KFFC 041026
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
526 AM EST Sat Jan 4 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Suwanee Creek near Suwanee affecting Gwinnett County 

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 


GAC083-TNC065-050026-
/O.CON.KFFC.FL.W.0001.000000T0000Z-200105T0321Z/
/ENGG1.1.ER.200103T0252Z.200103T1330Z.200104T2121Z.UU/
526 AM EST Sat Jan 4 2020

The Flood Warning continues for
  The Lookout Creek near New England.
* Until this evening.
* At 5 AM Saturday the stage was 14.3 feet and falling.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 12 feet.
* The creek will continue falling, dropping below flood stage by this 
  evening.
* Between 13 and 15 feet, minor flooding continues along Sells Lane 
  in Trenton, Mason Road near Rising Fawn and Creek Road near New 
  England. These roads and other roads with creeks flowing into 
  Lookout Creek will be flooded causing the roads to be closed with 
  water a few feet deep on portions of the roadway. Minor flooding 
  also will continue downstream as the creek crosses the Tennessee 
  border into the Tiftona area.
 
&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

GAC117-121-050026-
/O.CON.KFFC.FL.W.0002.000000T0000Z-200105T2000Z/
/APHG1.1.ER.200103T0054Z.200104T0315Z.200105T1400Z.NO/
526 AM EST Sat Jan 4 2020

The Flood Warning continues for
  The Big Creek near Alpharetta.
* Until Sunday afternoon.
* At 445 AM Saturday the stage was 8.6 feet and falling.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 7 feet.
* The creek will continue falling, dropping below flood stage 
  Sunday Afternoon. 
* Between 8 and 9 feet, minor flooding continues in the woodlands 
  and fields along the creek from near Cumming in south Forsyth 
  County to Alpharetta and Roswell in north Fulton County. Portions 
  of The Big Creek Greenway will have minor flooding with 1 to 2 
  feet of water. Most of the walking and biking paths will be 
  closed, especially upstream and downstream from the gage on 
  Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA 
  Campground off Preston Ridge Road will also be flooded.
 
&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC135-041700-
/O.EXT.KFFC.FL.W.0008.000000T0000Z-200104T1700Z/
/SWEG1.1.ER.200104T0230Z.200104T1100Z.200104T1100Z.NO/
526 AM EST Sat Jan 4 2020

...Flood Warning extended until this afternoon...

The Flood Warning continues for
  The Suwanee Creek near Suwanee.
* Until this afternoon.
* At 5 AM Saturday the stage was 8.1 feet and falling.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 8 feet.
* The river will continue falling, dropping below flood stage this 
  morning.
* At 8 feet, minor flooding occurs along the creek upstream and 
  downstream from the gage at U S Highway 23, or Buford Highway. 
  Portions of the Suwanee Creek Park off of Suwanee Creek Trail begin 
  to flood to Martin Farm Road. This will also include areas behind 
  the Suwanee Elementary School and the George Pierce Park.

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$
920 
WGUS82 KFFC 041133
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
633 AM EST Sat Jan 4 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Suwanee Creek near Suwanee affecting Gwinnett County

 
GAC135-041203-
/O.CAN.KFFC.FL.W.0008.000000T0000Z-200104T1700Z/
/SWEG1.1.ER.200104T0230Z.200104T0630Z.200104T1015Z.NO/
633 AM EST Sat Jan 4 2020

The Flood Warning is cancelled for
  The Suwanee Creek near Suwanee.
* This takes effect immediately.
* Until this afternoon.
* At 615 AM Saturday the stage was 7.7 feet and falling.
* Flood stage is 8 feet.
* The creek will continue to fall.
* Between 7 and 8 feet, bankfull conditions occur along the creek 
  upstream and downstream from the gage at U S Highway 23, or Buford 
  Highway. Portions of the Suwanee Creek Greenway and trails in the 
  park to Martin Farm Road are still flooded. This will also include 
  the low lying areas behind the Suwanee Elementary School and the 
  George Pierce Park.
  

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 3, 9:20 PM EST, 18 minutes earlier.

Area forecast discussion, Jan 3, 9:20 PM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
920 PM EST Fri Jan 3 2020

.UPDATE...
Instability axis continues along and ahead of a cold front across
SE GA this evening. Line of storms has evolved into a more
QLCS/line segment feature. The storms will have to be watched
closely, as several have been rotating and SFC-6km shear remains
in the 50-60kt range. Otherwise, no major changes to the current
grids expected.

&&

.PREV DISCUSSION... /Issued 629 PM EST Fri Jan 3 2020/

PREV DISCUSSION... /Issued 250 PM EST Fri Jan 3 2020/

SHORT TERM /Tonight through Saturday Night/...

To add to previous discussion from earlier, main concerns tonight
going forward are strong/svr storm potential then chc for
accumulating snow in NE GA mountains.

Already discussed storm potential, still seeing favorable
environment for marginally severe storms. No warning as yet but
getting closer. Threat should end by 10-11 PM.

Threat for additional heavy rain limited to SE counties, but not
enough to warrant any change to current Flood Watch. Even though
only light rain expected elsewhere, will let watch expire at 7 PM to
address ongoing rises on larger creeks/rives.

Very windy conditions expected Sat and will likely meet wind
advisory criteria into Sat evening. With all the ongoing threats,
will hold off on issuing the advisory at this time.

Light snow showers expected to produce very light (up to 1/2 inch)
accumulations Sat night, mainly at elevations above 2000ft. Will be
issuing Special Weather Statement on this.

Overall 12Z model guidance in very good agreement. Did adjust temps
down about a degree from model blend for Sat/Sat night.

SNELSON

LONG TERM /Sunday through Friday/...

No big changes were made to the forecast. The pattern remains
progressive and GFS and ECMWF are in agreement except there are
timing differences for the system at the very end of the period.
Still looks like another rain event for Monday night into Tuesday
night and again Thursday night into Friday. A wintry mix remains
possible for Tuesday night across the far north and have made no
changes to this. After that...dry with moderating temperatures
ahead of the system developing for the end of the week.

41

HYDROLOGY...

Heavy rain also still possible in middle GA with threat much
diminished behind the line of convection. Several creeks and rivers
in fast-response basins in ATL metro did push into minor flood
stage but these seem to be going as forecast and should be
cresting/receding soon.

SNELSON

AVIATION...
00Z Update...
Patchy MVFR cigs around, especially at the southern TAF sites. For
the northern TAF sites, expect bkn cigs around 035-045 for the
next several hours in the light rain or rain free areas. Do expect
vsbys to be impacted overnight with RADZ and BR and IFR cigs to
return. Winds become gusty tomorrow behind a cold front. Cigs
should improve to VFR by the early afternoon.

//ATL Confidence...00Z Update...
MED confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          53  56  32  55 /  70  30  10   0
Atlanta         53  54  32  53 /  70  30  10   0
Blairsville     50  52  27  49 /  70  60  30   0
Cartersville    52  54  32  53 /  60  50  10   0
Columbus        55  59  34  57 /  70  30   5   0
Gainesville     52  54  32  51 /  70  40  10   0
Macon           57  60  33  57 /  80  30   5   0
Rome            52  54  32  52 /  70  40  10   0
Peachtree City  53  56  32  55 /  70  30  10   0
Vidalia         60  64  35  58 /  80  60   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....41
AVIATION...NListemaa
Hazardous weather outlook, Jan 3, 8:51 PM EST, 47 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
851 PM EST Fri Jan 3 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
851 PM EST Fri Jan 3 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Rain will begin to taper off from northwest to southeast
overnight, but localized flooding is possible through Saturday
morning. Conditions are still marginal for isolated severe storms
through midnight tonight along and east of a line from Swainsboro
to Soperton to Abbeville. Damaging wind gusts and an isolated
brief tornado are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Runoffs from heavy rain late this week could continue to produce
rises in flooding on creeks and rivers through the weekend.

There is also a slight chance for snow flurries over far north
Georgia Saturday afternoon and Saturday evening, especially in
higher elevations. Little or no accumulation or impacts are expected
at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jan 3, 6:27 PM EST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
627 PM EST Fri Jan 3 2020

GAZ097-040000-
Laurens GA-
627 PM EST Fri Jan 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAURENS COUNTY UNTIL
700 PM EST...

At 627 PM EST...a strong thunderstorm was over Dudley, or 9 miles
west of Dublin...moving northeast at 50 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dublin, East Dublin and Dudley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3249 8309 3257 8312 3269 8293 3264 8285
      3253 8286
TIME...MOT...LOC 2327Z 243DEG 43KT 3256 8306

WIND...40MPH
Special weather statement, Jan 3, 7:43 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
743 PM EST Fri Jan 3 2020

GAZ097-111-040115-
Wheeler GA-Laurens GA-
743 PM EST Fri Jan 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER AND
SOUTHEASTERN LAURENS COUNTIES UNTIL 815 PM EST...

At 743 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Cedar Grove, or 8 miles northwest of
Alamo...moving northeast at 30 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Lowery and Cedar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3221 8291 3227 8295 3231 8289 3241 8270
      3239 8272 3233 8275 3230 8271 3229 8265
      3226 8264 3225 8265 3220 8285 3220 8289
TIME...MOT...LOC 0043Z 236DEG 28KT 3224 8288

WIND...50MPH
Special weather statement, Jan 3, 7:57 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
757 PM EST Fri Jan 3 2020

GAZ098-040130-
Treutlen GA-
757 PM EST Fri Jan 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR TREUTLEN COUNTY UNTIL 830 PM
EST...

At 757 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Barnhill, or 8 miles southwest of
Soperton...moving northeast at 45 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Soperton, Lothair, Orland, Orianna, Blackville, Barnhill and Gillis
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3231 8270 3233 8275 3234 8273 3236 8273
      3241 8270 3245 8269 3247 8265 3249 8264
      3250 8264 3251 8262 3251 8256 3250 8253
      3250 8250 3244 8238
TIME...MOT...LOC 0057Z 234DEG 38KT 3233 8273

WIND...50MPH
Special weather statement, Jan 3, 8:05 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
805 PM EST Fri Jan 3 2020

GAZ110-040130-
Telfair GA-
805 PM EST Fri Jan 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR COUNTY UNTIL 830 PM
EST...

At 805 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Temperance, or 11 miles northeast of
Fitzgerald...moving northeast at 40 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
McRae, Helena, Milan, Scotland, Temperance, China Hill and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3182 8313 3184 8317 3187 8318 3188 8320
      3190 8321 3213 8293 3211 8290 3210 8290
      3208 8288 3205 8281 3202 8278 3199 8273
      3181 8309 3182 8311 3181 8311 3181 8313
TIME...MOT...LOC 0105Z 236DEG 33KT 3186 8315

WIND...50MPH
Special weather statement, Jan 3, 8:31 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
831 PM EST Fri Jan 3 2020

GAZ110-111-040200-
Wheeler GA-Telfair GA-
831 PM EST Fri Jan 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER AND TELFAIR COUNTIES
UNTIL 900 PM EST...

At 831 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Workmore, or near McRae...moving northeast
at 40 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
McRae, Alamo, Glenwood, Scotland, Towns, Spring Hill and Jordan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3201 8297 3226 8265 3225 8265 3223 8263
      3218 8263 3216 8261 3213 8263 3210 8261
      3209 8261 3208 8262 3207 8261 3204 8260
      3192 8290
TIME...MOT...LOC 0131Z 235DEG 34KT 3199 8289

WIND...50MPH
Special weather statement, Jan 3, 9:31 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
931 PM EST Fri Jan 3 2020

GAZ111-040300-
Wheeler GA-
931 PM EST Fri Jan 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER COUNTY UNTIL 1000 PM
EST...

At 931 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Little Ocmulgee State Park, or near McRae...
moving northeast at 35 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Alamo, Glenwood, Scotland, Little Ocmulgee State Park and Landsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3206 8286 3209 8290 3211 8290 3230 8266
      3229 8264 3229 8265 3226 8264 3225 8265
      3223 8263 3218 8263 3216 8261 3215 8261
      3213 8263 3212 8262 3205 8282
TIME...MOT...LOC 0231Z 235DEG 31KT 3208 8285

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 7:43 PM ESTSpecial Weather StatementFFCLaurens32 min
Jan 3, 7:46 PM ESTTornado WarningFFCLaurens, Wheeler15 min
Jan 3, 7:57 PM ESTSpecial Weather StatementFFCTreutlen33 min
Jan 3, 8:05 PM ESTSpecial Weather StatementFFCTelfair25 min
Jan 3, 8:11 PM ESTTornado WarningFFCTelfair17 min
Jan 3, 8:31 PM ESTSpecial Weather StatementFFCWheeler29 min
Jan 3, 9:31 PM ESTSpecial Weather StatementFFCWheeler29 min
Jan 3, 9:45 PM ESTSpecial Weather StatementFFCTelfair30 min
Jan 3, 10:18 PM ESTSpecial Weather StatementFFCWheeler27 min
Jan 3, 10:47 PM ESTSpecial Weather StatementFFCMontgomery, Toombs43 min
Jan 3, 11:25 PM ESTSpecial Weather StatementFFCToombs50 min
Jan 4, 6:22 AM ESTRiver Flood WarningFFCBarrow, Jackson10 hr
Jan 4, 9:59 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs29 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.